Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 191, NWS Jacksonville, FL

August 21, 2014Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 21, 2014, 5:25 PM EDT for Putnam County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2014, 5:25 PM EDT (21:25 UTC)
Expired
Aug 21, 2014, 5:53 PM EDT
In force
28 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Putnam County, FL

The radar

The Jacksonville radar (KJAX), 97 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:30 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 21, 2:30 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT THU AUG 21 2014

...VERY HOT CONDITIONS WILL CONTINUE INTO THE WEEKEND...

.SHORT TERM /THROUGH FRIDAY/...
RIDGING JUST TO THE WEST IS BRINGING BELOW NORMAL PRECIP COVERAGE
AND VERY HOT CONDITIONS ACROSS MOST AREAS THIS AFTERNOON. WILL
RETAIN THE HEAT ADVISORY FOR ALL AREAS UNTIL 8 PM. A FEW SHOWERS
ARE TRYING TO DEVELOP FROM THE SUWANNEE VALLEY INTO NORTH CENTRAL
FLORIDA. WITH THE ATLANTIC SEABREEZE MOVING INLAND LATER THIS
AFTN...EXPECT SOME ADDITIONAL ACTIVITY TO DEVELOP ACROSS MAINLY NE
FL. WILL RETAIN ISOLATED TO LOW END SCATTERED POPS LATE THIS
AFTN/EARLY THIS EVENING. ANY ACTIVITY WILL DIMINISH BY MID TO LATE
EVENING...WITH DRY...VERY WARM AND HUMID CONDITIONS OVERNIGHT.

ANOTHER VERY HOT DAY IN STORE FRIDAY AS STRONG RIDGING CONTINUES.
SHOWER/TSTM COVERAGE WILL CONTINUE TO BE BELOW SEASONAL AVERAGES
WITH ISOLATED TO LOW END SCATTERED POPS ONCE AGAIN...WITH THE
GREATEST COVERAGE ACROSS NORTH-CENTRAL FLORIDA AND THE SUWANNEE
VALLEY LATE AFTN. WITH THE CURRENT HEAT ADVISORY IN EFFECT...WILL
HOLD OFF ISSUING ANOTHER ADVISORY FOR FRIDAY FOR NOW.

RECORD HIGH TEMPERATURES FOR FRIDAY...

JAX - 100 (1900)
GNV - 99 (1983)
AMG - 100 (1968)
SSI - 97 (1966)

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE CURRENT PATTERN WITH THE HEAT AND HUMIDITY WILL CONTINUE INTO
SATURDAY.

AS HIGH PRESSURE BUILDS DOWN THE EAST COAST SUNDAY...A COOL FRONT
WILL PUSH TOWARD THE REGION. THIS WILL PROVIDE A LITTLE COOLING...
BUT LIKELY ONLY ON THE ORDER OF A FEW DEGREES.

HOW FAR THIS BOUNDARY PUSHES WILL DEPEND ON THE EXACT TRACK OF
TROPICAL SYSTEM. WITH MODELS TRENDING TO A MORE EASTERLY TRACK...
WOULD EXPECT THIS SURFACE COOL FRONT TO CLEAR THE AREA TO THE
SOUTH EARLY IN THE WEEK. THIS WOULD BRING A RETURN TO MORE
SEASONAL TEMPERATURE READINGS...OR EVEN A FEW DEGREES COOLER.

NOT MAKING SIGNIFICANT CHANGES TO THE MONDAY THROUGH THURSDAY
TIME FRAME...AS THIS PERIOD WILL GREATLY DEPEND ON TRACK OF
TROPICAL SYSTEM. AT THIS TIME TRENDING FORECAST GRIDS TOWARD
A SYSTEM WHICH HEADS EAST OF THE REGION. HOWEVER...THERE IS A
GREAT DEAL OF UNCERTAINTY IN THE FORECAST FOR NEXT WEEK...DUE TO THE
POTENTIAL IMPACTS OF TROPICAL SYSTEM.

&&

.AVIATION...
VFR WILL PREVAIL FOR THE NEXT 24 HOURS. WITH ISOLATED TSTM COVERAGE
FOR MOST AREAS...HAVE INCLUDED VCTS ONLY AT GNV LATE THIS AFTN
INTO EARLY EVENING. PATCHY FOG INLAND MAY BE POSSIBLE...BUT NOT
ENOUGH CERTAINTY TO INCLUDE AT VQQ/GNV AT THIS TIME.

&&

.MARINE...
OFFSHORE FLOW UNDER 15 KNOTS WILL PREVAIL INTO THE WEEKEND...WITH
SEABREEZES EACH AFTN WHICH WILL TURN NEARSHORE FLOW TO THE SE.
E/NE WIND SURGE IS PROJECTED TO DEVELOP SUNDAY...THEN PERSISTING
INTO THE MIDDLE OF NEXT WEEK. WIND SPEEDS OFFSHORE WILL LIKELY
APPROACH CAUTION CRITERIA EARLY NEXT WEEK. SEAS WILL INCREASE
WITH DEVELOPING EASTERLY SWELL...WITH SCEC SEAS LIKELY.

RIP CURRENTS: LOW RISK THROUGH SATURDAY WITH MAINLY OFFSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75 101  76  99 /  10  20  20  20
SSI  78  93  78  96 /  10  20  20  20
JAX  76  99  77  99 /  10  20  20  20
SGJ  76  93  77  94 /  10  20  20  20
GNV  74  98  75  97 /  20  30  30  20
OCF  74  97  75  96 /  30  30  30  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR APPLING-ATKINSON-
     BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...NONE.
&&

ALLEN/STRUBLE
Hazardous weather outlook, Aug 21, 2:57 AM EDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
257 AM EDT THU AUG 21 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-221000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
257 AM EDT THU AUG 21 2014

...HEAT ADVISORY THIS AFTERNOON...

...AFTERNOON HEAT INDICES OF 105 TO 110 DEGREES EXPECTED FRIDAY
AND SATURDAY AFTERNOONS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON. THE COMBINATION OF
HEAT AND HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AIR-
CONDITIONED BUILDINGS...STAY OUT OF THE SUN...AND CHECK UP ON
RELATIVES AND NEIGHBORS. INLAND HIGHS WILL REACH THE MID AND UPPER
90S...COMBINING WITH A HUMID AIR MASS TO PRODUCE MAXIMUM AFTERNOON
HEAT INDICES OF 105 TO 110 DEGREES.

WIDELY SCATTERED STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING MAINLY OVER INLAND AREAS AS THE SEA BREEZE PUSHES INLAND.
STORM MOTION WILL GENERALLY BE TOWARDS THE SOUTH-SOUTHWEST AROUND
10 MPH. A FEW STRONG STORMS WITH GUSTY WINDS TO 50 MPH...FREQUENT
LIGHTNING AND HEAVY RAINFALL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

INLAND HIGHS WILL REACH THE MID AND UPPER 90S...COMBINING WITH A
HUMID AIR MASS TO PRODUCE MAXIMUM AFTERNOON HEAT INDICES OF 105
TO 110 DEGREES EACH AFTERNOON THROUGH SATURDAY.

ISOLATED TO WIDELY SCATTERED AFTERNOON AND EARLY EVENING
THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. SCATTERED
THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 21, 3:34 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
334 PM EDT THU AUG 21 2014

FLZ037-040-212015-
MARION-PUTNAM-
334 PM EDT THU AUG 21 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM AND
MARION COUNTIES FOR STRONG WINDS VALID UNTIL 415 PM EDT...

AT 334 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF LAKE DELANCY...MOVING
SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND LAKE DELANCY...ORANGE SPRINGS...HOG VALLEY...FORT
MCCOY...LYNNE...SALT SPRINGS...FRUITLAND...JUNIPER SPRINGS AND
GEORGETOWN THROUGH 415 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2953 8204 2969 8179 2935 8158 2932 8167
      2928 8164 2907 8163 2905 8163 2904 8165
      2896 8166 2895 8166 2895 8187
TIME...MOT...LOC 1934Z 311DEG 8KT 2937 8183

STRUBLE
Special weather statement, Aug 21, 4:55 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
455 PM EDT THU AUG 21 2014

FLZ031-032-212145-
BRADFORD-CLAY-
455 PM EDT THU AUG 21 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY AND
BRADFORD COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM
EDT...

AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF KINGSLEY...MOVING SOUTH
AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
CAMP BLANDING...LAWTEY...KINGSLEY...STARKE...SAMPSON...LAKE GENEVA...
KEYSTONE HEIGHTS AND HAMPTON THROUGH 545 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2979 8189 2979 8192 2976 8193 2975 8194
      2975 8197 2983 8213 2984 8214 2984 8216
      2990 8229 3011 8209 3002 8182
TIME...MOT...LOC 2056Z 014DEG 8KT 2998 8204

STRUBLE
Special weather statement, Aug 21, 5:11 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
511 PM EDT THU AUG 21 2014

FLZ032-037-212200-
CLAY-PUTNAM-
511 PM EDT THU AUG 21 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY AND PUTNAM
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM EDT...

AT 511 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES WEST OF GEORGE'S LAKE...MOVING SOUTH
AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
GEORGE'S LAKE...BARDIN...LAKE GENEVA...MELROSE LANDING...PUTNAM
HALL...MANNVILLE...FLORAHOME AND CARRAWAY THROUGH 600 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2963 8206 2967 8206 2991 8199 2987 8165
      2962 8165
TIME...MOT...LOC 2111Z 015DEG 4KT 2980 8192

STRUBLE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 8:02 PM EDTSevere Thunderstorm WarningJAXSaint Johns28 min
Aug 20, 8:28 PM EDTSpecial Weather StatementJAXSaint Johns32 min
Aug 20, 8:44 PM EDTSpecial Weather StatementJAXSaint Johns31 min
Aug 21, 3:34 PM EDTSpecial Weather StatementJAXPutnam41 min
Aug 21, 3:55 PM EDTSevere Thunderstorm WarningJAXMarion33 min
Aug 21, 4:55 PM EDTSpecial Weather StatementJAXBradford, Clay50 min
Aug 21, 5:11 PM EDTSpecial Weather StatementJAXPutnam49 min
Aug 21, 5:51 PM EDTSpecial Weather StatementJAXPutnam39 min
Aug 21, 5:54 PM EDTSpecial Weather StatementJAXAlachua51 min
Aug 21, 6:20 PM EDTSevere Thunderstorm WarningJAXAlachua25 min
Aug 21, 6:33 PM EDTSpecial Weather StatementJAXMarion27 min
Aug 21, 6:42 PM EDTSevere Thunderstorm WarningJAXMarion33 min
Aug 21, 6:43 PM EDTSpecial Weather StatementJAXMarion32 min
Aug 21, 7:03 PM EDTSpecial Weather StatementJAXAlachua27 min
Aug 21, 7:07 PM EDTSpecial Weather StatementJAXFlagler38 min
Aug 21, 7:19 PM EDTSpecial Weather StatementJAXMarion26 min
Aug 21, 7:31 PM EDTSpecial Weather StatementJAXAlachua29 min
Aug 21, 7:36 PM EDTSpecial Weather StatementJAXHamilton24 min
Aug 21, 7:49 PM EDTSpecial Weather StatementJAXMarion26 min
Aug 21, 7:58 PM EDTSpecial Weather StatementJAXAlachua32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.